Thunderstorm Wind, Jasper
- When
- May 13, 1:32 PM CST
- Where
- Jasper County, Webb City
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.150, -94.467
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 13, 11:38 AM CST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1238 PM CDT TUE MAY 13 2003 HAVE UPDATED GRIDS/ZONES TO ACCOUNT FOR LARGE AREA OF SHOWERS AND THUNDERSTORMS SPREADING INTO THE FORECAST AREA THIS AFTERNOON. HAVE ALSO LOWERED TEMPERATURES TO AROUND 70 FOR MOST AREAS. ISC GRIDS FOR TODAY HAVE BEEN SENT. .SGF... MO...NONE. KS...NONE. SUTTON
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
110 PM CDT TUE MAY 13 2003
...A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL UP TO THE SIZE OF
QUARTERS...AND DAMAGING WINDS NEAR 60 MPH.
LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES...WITH MINOR FLOODING.
AREAS AFFECTED AND TIMING:
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THROUGH 4
PM...AND SPREADING ACROSS ALL OF THE OUTLOOK REGION TONIGHT.
DISCUSSION:
AN UPPER LEVEL DISTURBANCE ACROSS THE PLAINS TOUCHED OFF A COMPLEX
OF THUNDERSTORMS ACROSS KANSAS AND NORTHERN OKLAHOMA THIS MORNING.
THESE THUNDERSTORMS WILL TRACK INTO SOUTHWEST MISSOURI DURING THE
AFTERNOON HOURS...BRINGING THE THREAT OF UP TO QUARTER SIZE HAIL
ALONG WITH LOCALIZED FLOODING. STRONG MOISTURE TRANSPORT INTO THE
REGION TONIGHT WILL TOUCH OFF ANOTHER COMPLEX OF STORMS...WHICH
WILL AFFECT MUCH OF THE OZARKS REGION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ISOLATED SEVERE STORMS WILL BE POSSIBLE WEDNESDAY AS ANOTHER UPPER
LEVEL SYSTEM AND ASSOCIATED FRONT PUSH ACROSS THE AREA. LARGE
HAIL WILL AGAIN BE THE PRIMARY THREAT.
THUNDERSTORMS WILL RETURN TO THE AREA AGAIN LATE IN THE WEEK
AHEAD OF THE NEXT SYSTEM. ISOLATED SEVERE STORMS AND LOCALLY
HEAVY RAIN WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED WEST OF A LINE FROM BOLIVAR
TO GAINESVILLE THROUGH 4 PM AND ACROSS THE REMAINDER OF THE
OUTLOOK AREA TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
SAWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 PM CDT TUE MAY 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 AM MONETT MO .75 INCH HAIL
05/13/03 BARRY REPORTED BY VOLUNTEER
WEATHER OBSERVER.The Springfield radar (KSGF), 95 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357901.